MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A DE C.V. BD ALARIS SMARTSITE LOW SORBING SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A DE C.V. BD ALARIS SMARTSITE LOW SORBING SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 10013902
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd alaris smartsite low sorbing set had separated.The following information was provided by the initial reporter: after the patient was rolled onto bedpan, it was discovered that the pigtail on the filter attached to the remodulin drip had dislodged and now in 2 pieces.The medication was no longer connected to her, and her picc line had backed up with blood.Another filter was within reach, and the line was quickly re-assembled with a newly primed filter.After pulling waste, replacing the clave, and preparing her picc, the patient was off the medication approximately 10-15 minutes.She did not have any complications as a result.
 
Additional Manufacturer Narrative
One sample was received for quality evaluation.Visual examination of the sample indicates that the sample separated at the outlet port to the tubing.Further examination of the sample, under magnification, indicate a lack of solvent on the bonding surfaces.The customer complaint of separation was confirmed.Investigation has been forwarded to manufacturing for root cause analysis.It is possible that the issue could be caused by a lack of solvent on the bonding surfaces due to an incorrect insertion of the tubing to the solvent dispenser, however, inspection of the sample indicates that there is evidence of solvent application to the tubing and the filter port, and there appears to be blood on the the sample indicating that the tubing was in use prior to the failure.Based on the investigation of the sample and description of the failure, a definitive root cause could not be determined.A device history record review could not be performed because the lot number is unknown.

Brand Name
BD ALARIS SMARTSITE LOW SORBING SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A DE C.V.
parque sur, el realito
blvd. 2000
tijuana 22250
MX  22250
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A DE C.V.
parque sur, el realito
blvd. 2000
tijuana 22250
MX   22250
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22945713
Report Number9616066-2025-02633
Device Sequence Number9755493
Product Code FPA
UDI-Device Identifier10885403233814
UDI-Public(01)10885403233814(10)H370100139021
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K022209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number10013902
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2025
Supplement Date Received by Manufacturer11/12/2025
Initial Report FDA Received Date09/02/2025
Supplement Report FDA Received Date11/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown